Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Body contractions while writing and typing, Loss of grip - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   I seem to get strange contractions in my body when i do anything with my hands like writing or tying something. it happens all of sudden and then i seem to lose grip and start feeling as if i might collapse any moment. Is this symptoms of seizure?
Doctor :   hi
Doctor :   Dr. XXXXXXXX here
Doctor :   since when are you having these symptoms?
Doctor :   please provide your age, gender, height, weight, details of past medical illness and treatment if any
User :   i had a few years ago but not very serious. however recently it is happening all of sudden.
User :   44 yrs, male 5.6 ht, 67 kgs. in 1984 in college i had a seizure once. Drs then cudnt amke out anything from Scans etc.
Doctor :   ok.
Doctor :   do you have any symptoms before you have there episodes?
User :   however now i am getting lots of discomfort from my shoulders to arms and feel very week like trembling when i get these attacks
Doctor :   could you describe in detail what exactly happens during these times?
User :   u see i just get a sudden strange contractions over my body and then it dissapears
Doctor :   ok. can you explain the contractions in detail?
User :   internal as if its a squeezing feeling
User :   then i lose control over my body but it is not visiblre to thers.. i just try take a walk go to toilet till it settles down
Doctor :   ok. how often do these occur?
Doctor :   do these have any relation to stress around you?
User :   i feel a heavy load in my neck region. today i am feeling very uncomforatble.. no it happens when i am playing or typing something in office or writing notes etc
Doctor :   ok.
User :   it just happens but since the last one i get a couple of days ago my hands are tremblin even as i struggle to type rte now
Doctor :   your symptoms need further investigations including EEG, neck x-ray along with examination by a neurologist
Doctor :   since symptoms are still not completely gone, immediate investigations witll
Doctor :   help in identifying the problems
Doctor :   do you have history of blood pressure in you or in family?
User :   i had done lots of MRI, EEG in xxxx too some years ago but no concrete result.. i was very comfortable till i got this attack since last couple of months
Doctor :   then a repeat is required since you are having symptoms coming often now
User :   no
User :   thank u but in the mean time cud u suggest any remedy
Doctor :   these investigations show good results when done immediately or within 48 hours of the episodes.
Doctor :   get blood electrolytes levels checked too
Doctor :   to rule out any abnormality causing the tremors
Doctor :   since the problem is not yet established, I will not be able to suggest concrete remedies
User :   no these sudden attacks
Doctor :   in general take rest , sleep for 6-8 hours
Doctor :   and keep yourself relaxed
User :   in 1984 Drs in PGI had given me gardinal
Doctor :   avoid stressful situations
User :   it happens even when i am in my best of moods
Doctor :   if any EEG abnormality is detected, then you will need to be put back on similar medications
Doctor :   like Gardinal
User :   ok doc
User :   i am taking librium 10 right now
Doctor :   ok
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor